A Nyström Method for Solving a Boundary Value Problem on [0, ∞)

Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 42)

Abstract

In this paper a Nyström method is proposed to solve Fredholm integral equations equivalent to second-order boundary value problems on the real semiaxis. Stability and convergence of the proposed procedure are proved. Some numerical examples are provided in order to illustrate the accuracy of the method.

Keywords

Cond 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The author is very grateful to Professor Giuseppe Mastroianni for his useful remarks and interesting discussions on the topic.

References

  1. 1.
    Atkinson, K.E.: The Numerical Solution of Integral Equations of the Second Kind. Cambridge Monographs on Applied and Computational Mathematics, Cambridge University Press, Cambridge (1997)MATHCrossRefGoogle Scholar
  2. 2.
    De Bonis, M.C., Mastroianni, G., Viggiani, M.: K − functionals, Moduli of Smoothness and Weighted Best Approximation on the semi-axis. In: Functions, Series, Operators, Alexits Memorial Conference, Edited by L. Leindler, F. Schipp, J. Szabados, János Bolyai Mathematical Society, 181–211 (2002)Google Scholar
  3. 3.
    Levin, A.L., Lubinsky, D.S.: Christoffel functions, orthogonal polynomials and Nevai’s conjecture for Freud weights. Constr. Approx. 8, no. 4, 463–535 (1992)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Mastroianni, G., Milovanović, G.V.: Some numerical methods for second kind Fredholm integral equation on the real semiaxis. IMA J. Numer. Anal. doi:10.1093/imanum/drn056Google Scholar
  5. 5.
    Mastroianni, G., Occorsio, D.: Some quadrature formulae with non standard weights. to appear in J. Comput. Appl. Math. DOI: 10.1016/j.cam.2010.06.011Google Scholar
  6. 6.
    Mhaskar, H.N.: Introduction to the Theory of Weighted Polynomial Approximation. World Scientific, Singapore, New Jersey, London, Hong Kong (1996)MATHGoogle Scholar
  7. 7.
    Muckenhoupt, B.: Mean convergence of Hermite and Laguerre series II. Trans. Am. Math. Soc. 147, 433–460 (1970)MathSciNetGoogle Scholar
  8. 8.
    Szegö, G.: Orthogonal Polynomials. American Mathematical Society Colloquium Publications, Volume XXIII (1939)Google Scholar
  9. 9.
    Timan, A.F.: Theory of Approximation of Functions of a Real Variable. Dover Publications, Inc. New York (1994)Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceUniversity of BasilicataPotenzaItaly

Personalised recommendations